Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On separation of quadratic forms on the imaginary quadratic field in its Hilbert class field

Author: Li-Chien Shen
Journal: Proc. Amer. Math. Soc. 136 (2008), 3061-3067
MSC (2000): Primary 11E25
Published electronically: April 29, 2008
MathSciNet review: 2407068
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K^{(1)}$ be the Hilbert class field of the imaginary quadratic field $ K=Q(\sqrt {d}),d<0.$ We derive the product representations of a class of Dirichlet L-series associated with the character group constructed from the Artin map between the ideal class group of $ K$ and the Galois group $ Gal(K^{(1)}/K)$. The application of the Mellin transform to the product representations of these Dirichlet series yields a family of generating functions for representations of positive integers by the subgroups of the quadratic forms.

References [Enhancements On Off] (What's this?)

  • 1. Harvey Cohn, Advanced number theory, Dover Publications, Inc., New York, 1980. Reprint of A second course in number theory, 1962; Dover Books on Advanced Mathematics. MR 594936
  • 2. David A. Cox, Primes of the form 𝑥²+𝑛𝑦², A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1989. Fermat, class field theory and complex multiplication. MR 1028322
  • 3. Jürgen Neukirch, Class field theory, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 280, Springer-Verlag, Berlin, 1986. MR 819231
  • 4. Li-Chien Shen, On a class of 𝑞-series related to quadratic forms, Bull. Inst. Math. Acad. Sinica 26 (1998), no. 2, 111–126. MR 1633743

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11E25

Retrieve articles in all journals with MSC (2000): 11E25

Additional Information

Li-Chien Shen
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611-2082

Keywords: Artin map, Galois group, Hilbert class field, quadratic form
Received by editor(s): March 29, 2007
Received by editor(s) in revised form: July 18, 2007
Published electronically: April 29, 2008
Communicated by: Ken Ono
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.